Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 8, 2021, 7:58 PM CDT for Jefferson County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2021, 7:58 PM CDT (00:58 UTC)
- Expired
- May 8, 2021, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:12 PM CDT | HAIL 1 | 2 N Reynolds, NE | DELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
864
WUUS53 KOAX 090058
SVROAX
NEC095-090145-
/O.NEW.KOAX.SV.W.0024.210509T0058Z-210509T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
758 PM CDT Sat May 8 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southern Jefferson County in southeastern Nebraska...
* Until 845 PM CDT.
* At 758 PM CDT, a severe thunderstorm was located near Hubbell, or
18 miles northeast of Belleville, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Fairbury, Diller, Endicott, Reynolds, Steele City, Crystal Springs
Campground, Buckley Creek Recreational Area, Camp Jefferson and
Rock Creek Station State Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 9737 4017 9737 4017 9692 4000 9692
4000 9725
TIME...MOT...LOC 0058Z 272DEG 32KT 4006 9748
HAIL...1.50IN
WIND...60MPH
$$
Mead3 follow-up statements
108
WWUS53 KOAX 090116
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
816 PM CDT Sat May 8 2021
NEC095-090145-
/O.CON.KOAX.SV.W.0024.000000T0000Z-210509T0145Z/
Jefferson NE-
816 PM CDT Sat May 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN JEFFERSON COUNTY...
At 816 PM CDT, a severe thunderstorm was located 5 miles northeast of
Mahaska, or 19 miles northwest of Washington, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fairbury, Diller, Endicott, Reynolds, Steele City, Crystal Springs
Campground, Buckley Creek Recreational Area, Camp Jefferson and Rock
Creek Station State Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 9737 4017 9737 4017 9692 4000 9692
4000 9725
TIME...MOT...LOC 0116Z 274DEG 31KT 4004 9729
HAIL...1.50IN
WIND...60MPH
$$
Mead920
WWUS53 KOAX 090133
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
833 PM CDT Sat May 8 2021
NEC095-090145-
/O.CON.KOAX.SV.W.0024.000000T0000Z-210509T0145Z/
Jefferson NE-
833 PM CDT Sat May 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN JEFFERSON COUNTY...
At 833 PM CDT, a severe thunderstorm was located 8 miles east of
Mahaska, or 15 miles northwest of Washington, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Endicott and Steele City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9726 4008 9722 4008 9698 4000 9697
TIME...MOT...LOC 0133Z 277DEG 25KT 4001 9720
HAIL...1.00IN
WIND...60MPH
$$
Mead261
WWUS53 KOAX 090142
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
842 PM CDT Sat May 8 2021
NEC095-090152-
/O.EXP.KOAX.SV.W.0024.000000T0000Z-210509T0145Z/
Jefferson NE-
842 PM CDT Sat May 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Nebraska.
LAT...LON 4000 9726 4008 9722 4008 9698 4000 9697
TIME...MOT...LOC 0142Z 272DEG 32KT 4001 9710
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 5:57 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 8, 5:57 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Omaha/Valley NE 557 PM CDT Sat May 8 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 248 PM CDT Sat May 8 2021 Primary concern is the develop severe weather threat for southeast NE. Primary timeframe for severe storms in our area appears to begin by 7 pm, and out of the area by midnight. Subjectively analyzed surface map at 19z indicated the main surface low across southwest KS, but a secondary circulation existed along the KS/NE border southwest of KHDE. A warm front extended east southeast from surface low into northeast KS. Hires CAMs still indicate severe convection likely developing across south central NE 6 pm then spreading eastward into our area through the evening. Best surface based instability remains along and south of the KS border, where SPC has maintained an enhanced risk for severe storms. Any storms that develop will be working with up to 50 knots of bulk shear, and plenty of MUCAPE for hail and damaging winds in our area. Still thinking the greatest tornado threat may be /just/ south of the KS border. And still thinking any northern extent of severe storms is about a Seward, NE to Clarinda, IA line. Secondary concern is the potential for heavy rainfall. Currently have up to 1.5" of rain forecast for southeast NE. If however, storms are more efficient and are able to produce 1.8-1.9" over three hour period, there may be some threat for flash flooding. Sunday should see scattered lingering showers in the morning with a brisk northerly wind. And the bulk of that should end in the afternoon, although a few sprinkles could linger in northeast NE. High temps Sunday remain slightly chilly, only in the mid 50s. Diminishing winds and clouds Sunday night could allow temps to drop into the mid to upper 30s across northeast NE, and some patchy frost can't be ruled out. Looking ahead, believe most of the area remains dry and precip probably stays to our west. Still cooler temps though in the upper 60s. Models hint of a chance of showers Tuesday into Wednesday with the coolish temps continuing. Southerly flow should help boost temps back to the upper 60s for Thursday. The GFS has a weak wave moving into the area, but the EC remains dry. Should finally see temps back into the mid to upper 70s by Friday/Saturday with spotty shower/storm chances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM CDT Sat May 8 2021 Thunderstorms rapidly developing over south-central NE are expected to overspread the area this evening with ceilings concurrently lowering to MVFR and eventually IFR. Winds will remain quite strong at KLNK and KOMA while shifting from east to north. The rain and thunderstorms should taper off at KLNK and KOMA by midnight or shortly thereafter, with showers potentially lingering in the KOFK vicinity overnight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Mead
Hazardous weather outlook, May 8, 3:28 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 PM CDT Sat May 8 2021 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091030- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Sunday A few thunderstorms are possible this evening, but severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Areas of frost will be possible across northeast Nebraska late Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091030- Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There will be a chance of thunderstorms, with the best chance for severe storms from about 7 pm through midnight. Large hail and damaging winds will be the main hazards. Although there is also a small risk of tornado near the Kansas border. Areas of heavy rain are also expected with amounts up to 1.5 inches possible in some areas. If rain is heavier than expected and over 2 inches occurs in a short time, isolated flash flooding could develop. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening in parts of southeast Nebraska. DeWald
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM CDT | Special Weather Statement | OAX | Pawnee | 33 min |
| May 8, 10:02 PM CDT | Special Weather Statement | OAX | Richardson | 28 min |
| May 8, 11:13 PM CDT | Special Weather Statement | OAX | Douglas | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.